Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 39, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 12, 1995, 10:59 PM EDT for Polk County, Florida. It was in force for 61 min.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1995, 10:59 PM EDT (02:59 UTC)
- Expired
- Jun 13, 1995, 12:00 AM EDT
- In force
- 61 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
County Polk County, FL
The radar
The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 3.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2247 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTBW 130301 RRA SVRTBW FLC105-130400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 1059 PM EDT MON JUN 12 1995 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL MIDNIGHT EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...POLK COUNTY RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS MOVING INTO NORTHWEST POLK COUNTY FROM THE GREEN SWAMP AREA SOUTH TO NEAR LAKELAND LINDER AIRPORT. MOVEMENT WAS TOWARD THE EAST AT 40 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. CARS AND MJOBILE HOMES ARE NOT SAFE. IF YOU ARE IN THE PATH OF A SEVERE THUNDERSTORM MOVE TO A REINFORCED BUILDING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:31 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 12, 7:31 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 731 PM EDT MON JUN 12 1995 I WILL DECREASE POPS AND REWORD TONIGHTS FORECAST FOR @1...MOST RAINFALL HAS MOVED OUT OF THAT AREA...BUT FRONT IS STILL NEAR TLH AND A FEW SHOWERS COULD MOVE ONSHORE AFTER MIDNIGHT. IMPRESSIVE AREA OF RAIN JUST OFF CENTRAL AND SOUTHERN COAST. WATER VAPOR SHOWS THUNDERSTORMS DEVELOPING OFF THE COAST. AFTER TALKING TO MLB...IT APPEARS THAT I WOULD NOT BE TOO FAR OUT OF LINE TO RAISE POPS A CATEGORY FOR @2 AND @3. @1 LEVY CITRUS HERNANDO SUMTER @2 PASCO PINELLAS HILLSBOROUGH MANATEE POLK HARDEE @3 SARASOTA DESOTO HIGHLANDS CHARLOTTE LEE SOBIEN
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 10:14 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.